Alert archive / North Carolina / Flood Watches in 2018
Flood Watch 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flood watch at Apr 22, 2018, 3:52 PM EDT for 5 counties in North Carolina; 5 counties in Virginia. It took effect at Apr 23, 2018, 8:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2018, 3:52 PM EDT (19:52 UTC)
- In effect from
- Apr 23, 2018, 8:00 AM EDT
- Expired
- Apr 24, 2018, 4:00 PM EDT
- In force
- 32 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
Counties Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 82 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130 WGUS61 KRNK 221952 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Blacksburg VA 352 PM EDT Sun Apr 22 2018 ...Flooding Possible During a Prolonged Heavy Rain Event... .Overnight through Wednesday, an area of low pressure will progress from the Middle Mississippi River Valley to the eastern Great Lakes region. On its eastern flanks, a very strong southeast flow will develop that will usher very moist air into the region off the Atlantic Ocean. This moisture will travel upslope across the area with moderate to heavy rain expected, maximized along and near the crest of the Blue Ridge. In this region, rainfall totals of three to four inches area expected. NCZ001>003-018-019-VAZ015>017-032-230400- /O.NEW.KRNK.FA.A.0002.180423T1200Z-180424T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd- Patrick- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, and Stuart 352 PM EDT Sun Apr 22 2018 ...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... The National Weather Service in Blacksburg has issued a * Flood Watch for those counties along the crest of the Blue Ridge form Floyd County southwest to Watauga County, including the areas downstream in Patrick, Surry, and Wilkes Counties. * From Monday morning through Tuesday afternoon * Prolonged heavy rainfall totaling three to four inches. * Flooding of small streams and creeks and small rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
6 follow-up statements
753 WGUS61 KRNK 230156 FFARNK Flood Watch National Weather Service Blacksburg VA 956 PM EDT Sun Apr 22 2018 ...Flooding Possible During a Prolonged Heavy Rain Event... .Overnight through Wednesday, an area of low pressure will progress from the Middle Mississippi River Valley to the eastern Great Lakes region. On its eastern flanks, a very strong southeast flow will develop that will usher very moist air into the region off the Atlantic Ocean. This moisture will travel upslope across the area with moderate to heavy rain expected, maximized along and near the crest of the Blue Ridge. In this region, rainfall totals of three to four inches area expected. NCZ001>003-018-019-VAZ015>017-032-231100- /O.CON.KRNK.FA.A.0002.180423T1200Z-180424T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd- Patrick- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, and Stuart 956 PM EDT Sun Apr 22 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT MONDAY THROUGH TUESDAY AFTERNOON... The Flood Watch continues for * Counties along the crest of the Blue Ridge, from Floyd County southwest to Watauga County, as well as Patrick, Surry and Wilkes Counties. * From 8 AM EDT Monday through Tuesday afternoon * Prolonged heavy rainfall totaling three to four inches. * Flooding of small streams and creeks, small rivers and in poor drainage areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
797 WGUS61 KRNK 230821 FFARNK Flood Watch National Weather Service Blacksburg VA 421 AM EDT Mon Apr 23 2018 ...Flooding Possible During a Prolonged Heavy Rain Event... .A deep low pressure system will slowly progress from western Tennessee today across the mid-Atlantic by Wednesday morning. This system will promote very strong southeasterly winds that will rapidly draw Atlantic moisture westward across the crest of the Blue Ridge in northern North Carolina and southern Virginia. In this region, rainfall totals of three to four inches area expected, possibly with locally higher amounts. NCZ001>003-018-019-VAZ015>017-032-231800- /O.CON.KRNK.FA.A.0002.180423T1200Z-180424T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd- Patrick- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, and Stuart 421 AM EDT Mon Apr 23 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH TUESDAY AFTERNOON... The Flood Watch continues for * Portions of North Carolina and southwest Virginia, including the following areas, in North Carolina, Alleghany NC, Ashe, Surry, Watauga, and Wilkes. In southwest Virginia, Carroll, Floyd, Grayson, and Patrick. * From 8 AM EDT this morning through Tuesday afternoon * Prolonged heavy rainfall totaling three to four inches with locally higher amounts possible. * Flooding of small streams and creeks, small rivers and in poor drainage areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
145 WGUS61 KRNK 231752 FFARNK Flood Watch National Weather Service Blacksburg VA 152 PM EDT Mon Apr 23 2018 ...Expect Prolonged Period of Moderate to Heavy Rain... .A deep low pressure system will slowly progress across the area through Tuesday. Strong southeasterly winds will draw Atlantic moisture westward across the crest of the Blue Ridge in northern North Carolina and southern Virginia. In this region, rainfall totals of three to four inches area expected, possibly with locally higher amounts. NCZ001>003-018-019-VAZ015>017-032-240200- /O.CON.KRNK.FA.A.0002.000000T0000Z-180424T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd- Patrick- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, and Stuart 152 PM EDT Mon Apr 23 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... The Flood Watch continues for * Portions of North Carolina and southwest Virginia, including the following areas, in North Carolina, Alleghany NC, Ashe, Surry, Watauga, and Wilkes. In southwest Virginia, Carroll, Floyd, Grayson, and Patrick. * Through Tuesday afternoon * Prolonged moderate to heavy rainfall totaling three to four inches with locally higher amounts possible. * Flooding of small streams and creeks, small rivers and urban areas, including the Watauga River, tributaries and creeks that flow into the New River and the urban areas of Boone, West Jefferson, and Galax. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
624 WGUS61 KRNK 240133 FFARNK Flood Watch National Weather Service Blacksburg VA 933 PM EDT Mon Apr 23 2018 ...Expect Prolonged Period of Moderate to Heavy Rain... .A deep low pressure system will slowly progress across the area through Tuesday. Strong southeasterly winds will draw Atlantic moisture westward across the crest of the Blue Ridge in northern North Carolina and southern Virginia. In this region, rainfall totals of three to four inches area expected, possibly with locally higher amounts. NCZ001>003-018-019-VAZ015>017-032-241100- /O.CON.KRNK.FA.A.0002.000000T0000Z-180424T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd- Patrick- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, and Stuart 933 PM EDT Mon Apr 23 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... The Flood Watch continues for * Portions of North Carolina and southwest Virginia, including the following areas, in North Carolina, Alleghany NC, Ashe, Surry, Watauga, and Wilkes. In southwest Virginia, Carroll, Floyd, Grayson, and Patrick. * Through Tuesday afternoon. * Prolonged moderate to heavy rainfall. Up to an additional two inches of rain through Tuesday afternoon, leading to event totals of three to four inches. Localized higher amounts possible. * Flooding of small streams and creeks, small rivers and urban areas, including the Watauga River, tributaries and creeks that flow into the New River and the urban areas of Boone, West Jefferson, and Galax. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
996 WGUS61 KRNK 240831 FFARNK Flood Watch National Weather Service Blacksburg VA 431 AM EDT Tue Apr 24 2018 ...Expect Prolonged Period of Moderate to Heavy Rain... .A deep low pressure system will slowly progress across the area today. Strong southeasterly winds will draw Atlantic moisture westward across the crest of the Blue Ridge in northern North Carolina and southern Virginia. In this region, rainfall totals of three to four inches area are possible, with locally higher amounts. NCZ001>003-018-019-VAZ015>017-032-242000- /O.CON.KRNK.FA.A.0002.000000T0000Z-180424T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd- Patrick- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, and Stuart 431 AM EDT Tue Apr 24 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... The Flood Watch continues for * Portions of North Carolina and southwest Virginia, including the following areas, in North Carolina, Alleghany NC, Ashe, Surry, Watauga, and Wilkes. In southwest Virginia, Carroll, Floyd, Grayson, and Patrick. * Until 4 PM EDT this afternoon * Prolonged moderate to heavy rainfall. Up to an additional two inches of rain through this afternoon, leading to event totals of three to four inches. Localized higher amounts possible. * Flooding of small streams and creeks, small rivers and urban areas, including the Watauga River, tributaries and creeks that flow into the New River and the urban areas of Boone, West Jefferson, and Galax. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
141 WGUS61 KRNK 241937 FFARNK Flood Watch National Weather Service Blacksburg VA 337 PM EDT Tue Apr 24 2018 NCZ001>003-018-019-VAZ015>017-032-242045- /O.EXP.KRNK.FA.A.0002.000000T0000Z-180424T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd- Patrick- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, and Stuart 337 PM EDT Tue Apr 24 2018 ...FLOOD WATCH WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... The Flood Watch for portions of North Carolina and southwest Virginia will expire at 4 PM EDT this afternoon. Creeks and streams in the area are receding, and rainfall is no longer expected to cause any flood impacts. $$ PW
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flood watch went out at Apr 22, 3:38 PM EDT, 14 minutes earlier.
Area forecast discussion, Apr 22, 3:38 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
338 PM EDT Sun Apr 22 2018
.SYNOPSIS...
Overnight through Wednesday, a slow moving area of low pressure will
progress from the Middle Mississippi River Valley northeast to over
the eastern Great Lakes region by Wednesday afternoon. The result
for our area will be widespread heavy rain for the whole region, and
gusty winds across the mountains. In the wake of this system, two
additional disturbances look to cross over or near our area Thursday
into Friday.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 230 PM EDT Sunday...
A slow moving upper level low pressure system will progress from
just west of Memphis, TN tonight, to just northwest of Nashville, TN
by tomorrow afternoon. In advance of this low, winds across our
region will become southeast, and gradually increase in speed. The
result will be copious moisture drawn into the area from the
Atlantic getting lifted upslope into and across most of the area.
Also, by Monday afternoon, the influence of the left exit region of
the upper jet on the south side of the upper low will add a region
of strong diffluence aloft across the area. With this scenario, we
are expecting a heavy rain event for the area, with the
precipitation making its way into the area from southwest to
northeast late tonight through Monday. The amounts expected over a
multi-day period will prompt the issuance of a Flood Watch. Please
reference the HYDROLOGY section of this discussion for details.
The exception to the above pattern will be the far southwestern part
of our forecast area where a southeast flow yields downsloping
conditions. Areas such as Bluefield, WV, and Richland and Tazewell,
VA should have notably less precipitation, but much gustier winds.
The gusty winds will also be prevalent at the higher ridge tops of
the Northern Mountains of North Carolina, and the Mountain Empire
region of southwest Virginia. At these different locations, gusts of
35 to 45 mph are expected starting early Monday morning at the
highest elevations, and spreading to lower elevations by Monday
afternoon. A Wind Advisory will be posted to address these concerns.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
As of 300 PM EDT Sunday...
Definitely looking at a wet period from Monday night into Tuesday
night. Will be monitoring flooding issues both stream flooding, to
potential main stem flooding. See hydro section below for details.
Southeast low level jet increases to 2 to 4 standard deviations above
normal Monday hence the wind advisory. Having rain falling may
hinder winds mixing down, but higher terrain from East River
Mountain along the Appalachian Trail to the NC mountains will be very
windy, with gusts to 45 to 55 mph not out of the question.
PWATs and moisture transport although high, not too much over 1 SD.
Expect the surface low over Georgia Monday evening to work with the
strong high off the New England coast to pull Atlantic moisture
right into the Blue Ridge. Although deep convection is not expected
some rainfall rates of one half inch for 3-6 hours may lead to
flooding.
The low takes on a Miller B setup with one weakening over KY/TN
while secondary one strengthens over southeast NC by Tuesday
afternoon. The southeast flow weakens Tuesday afternoon so rainfall
will begin to wind down by evening.
The surface low should be off the mid-Atlantic Coast Wednesday, with
lingering showers as the upper trough stays to our west and a
northern stream front tracks toward us.
Temperatures staying very cool Tuesday with rain and east flow, with
highs running about 1- to as much as 20 degrees below normal, and
with a wedge in place, coolest highs will be along the Blue ridge
into the Alleghanys with upper 40s to lower 50s, while far southwest
VA toward Chilhowie will reach the upper 50s, and the piedmont
should reach the mid 50s.
The clouds and rain will keep low temps above normal Monday and
Tuesday night in the mid 40s to lower 50s.
With not much airmass change Wednesday with northwest flow
increasing along with a return of some sunshine east of the
mountains, highs will milder, from the upper 50s to lower 60s
mountains, to lower 70s east of the Blue Ridge.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 135 PM EDT Sunday...
Deterministic models are highly variable this period, especially
after Thursday with the pattern. The 00z ECMWF takes a front east
of us by Thursday morning with drier weather in place, followed by a
weak piece of energy moving over the Gulf Coastal States into
Friday morning while surface high stays over our area. The 500 mb
pattern shows a broad trough over the eastern half of the nation,
with two distinct storm tracks into the weekend. Overall the ECMWF
has us mainly dry with a few showers possible with a front cutting
across Saturday.
Meanwhile, the 12z GFS shows a strong Gulf Coastal system Thursday
with better southwest flow into the southern Appalachians. Then it
develops a surface low across the central Carolinas Thursday
evening, tracking it to the mid-Atlantic coast by Friday afternoon
while a strong northern stream upper low forms over the lower Great
Lakes, with a secondary front and shot of colder air moving in
Friday night into Saturday.
Will lean toward the steadier ensemble means this period which for
now paints at least a small chance of showers Wed night-Friday, with
possibly cold enough air after the front Saturday morning to have
snow showers in the Alleghanys. Expect temperatures to run at or
just below normal this period.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 145 PM EDT Sunday...
VFR conditions continue to prevail across the vast majority of
the region. The exception would be currently be between KGEV-
KTNB where some MVFR ceilings have developed, and they are
expected to continue through the afternoon, and gradually work
their way north into parts of far southwest Virginia.
As we progress through the overnight hours, MVFR ceilings will
slowly work their way northeast into the region along with rain
with sub-VFR visibilities, but it is likely the TAF forecast
locations will remain VFR until mid-morning Monday.
A broad swath of rain will continue to overspread the area
tomorrow with ceilings dipping into the IFR/MVFR range by the
conclusion of the valid TAF period of 18Z/2PM Monday.
The light and variable winds most locations are experiencing
today, will gradually trend southeast, and start increasing in
speed overnight. Very gusty conditions are expected in the KBLF
region by Monday, near 40 kts.
Extended Aviation Discussion...
Sub-VFR ceilings and visibilities associated with a broad region
of moderate to heavy rain are expected for most locations by
late Monday afternoon. These conditions, along with very gusty
conditions in the west, will continue in and through Monday
night and early Tuesday.
Tuesday afternoon and night, the low pressure responsible for
the wet weather will shift east of the area. This will bring our
winds to the northwest, and allow for the precipitation to trend
showery in the west.
The weather pattern will remain unsettled Thursday into Friday
as a series of disturbances crosses the area, each with the
potential for providing showery precipitation and localized
sub-VFR conditions.
&&
.HYDROLOGY...
As of 300 PM EDT Sunday...
A prolonged period of strong upslope, moisture laden flow into the
region will produce a very generous rainfall for most of the region.
Amounts of one to two inches will be common for most the area.
However, across the area near the crest of the Blue Ridge from near
Floyd, VA southwest into the Northern Mountains of North Carolina,
amounts of three to four inches are more likely. It will be this
region, and downstream flow areas in parts of Patrick, Surry, and
Wilkes Counties, that have the greatest potential for flooding in
the nearer term. A flood watch will be in effect from 800 AM Monday
through 400 PM Tuesday. Confidence in a significant upslope rain
event is heightened by the Ensemble easterly wind component
anomalies of 2 to 4 standard deviations during the time of concern.
Looking a little bit further out in time, Model Ensemble River
Forecast are focusing on the Dan River as a location to watch for
possible minor river flooding once we reach the Tuesday into
Wednesday time frame.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch from Monday morning through Tuesday afternoon for
VAZ015>017-032.
Wind Advisory from midnight tonight to midnight EDT Monday
night for VAZ007-009-015.
NC...Flood Watch from Monday morning through Tuesday afternoon for
NCZ001>003-018-019.
Wind Advisory from midnight tonight to midnight EDT Monday
night for NCZ001-018.
WV...Wind Advisory from midnight tonight to midnight EDT Monday
night for WVZ042.
&&
SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...WP
LONG TERM...WP
AVIATION...DS
HYDROLOGY...DSHazardous weather outlook, Apr 22, 3:49 PM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 349 PM EDT Sun Apr 22 2018 NCZ001-018-VAZ015-232000- Ashe-Watauga-Grayson- 349 PM EDT Sun Apr 22 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT MONDAY NIGHT... ...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009-WVZ042-232000- Tazewell-Smyth-Mercer- 349 PM EDT Sun Apr 22 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT MONDAY NIGHT... This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ004>006-020-VAZ010>014-018-022>024-033>035-043>047-058-059-232000- Stokes-Rockingham-Caswell-Yadkin-Bland-Giles-Wythe-Pulaski- Montgomery-Craig-Roanoke-Botetourt-Rockbridge-Franklin-Bedford- Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax- Charlotte- 349 PM EDT Sun Apr 22 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rainfall amounts from 1.5 to as much as 2.5 inches is expected to fall Monday through Tuesday night. Small stream and creek flooding may become an issue, as well as larger rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ002-003-019-VAZ016-017-032-232000- Alleghany NC-Surry-Wilkes-Carroll-Floyd-Patrick- 349 PM EDT Sun Apr 22 2018 ...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ019-020-WVZ043-044-507-508-232000- Alleghany VA-Bath-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 349 PM EDT Sun Apr 22 2018 This Hazardous Weather Outlook is for west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Southeast winds could gust over 45 mph along the highest peaks, especially later Monday afternoon into Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:36 PM EDT | Wind Advisory | RNK | Ashe, Watauga | 34 hr |
Nearby
Flood Watches in North Carolina, 2018Flood Watches in Virginia, 2018Every flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.